Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 31, 2000, 7:21 PM EDT for Darke County, Ohio. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 31, 2000, 7:21 PM EDT (23:21 UTC)
- Expired
- May 31, 2000, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Darke County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:30 PM EDT | Thunderstorm Wind 50 E | Union City, OH | Numerous trees downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 312322 SVRILN OHC037-010000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 721 PM EDT WED MAY 31 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARKE COUNTY IN WEST CENTRAL OHIO... * UNTIL 800 PM EDT... * AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF UNION CITY...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UNION CITY... GREENVILLE... ARCANUM... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DTHE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. .END/JTD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:30 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 31, 2:30 PM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT WED MAY 31 2000 18Z SFC ANLYS SHWG FRNTL BNDRY FM SE IA ACRS NRN IL INTO LWR MI. MCS MOVG OUT OF ERN IA MERGING WITH REMNANTS FM ERLYR MCS OVR NRN IL. MDLS SHWG DECENT MCS INDUCED VORT MAX PUSHG ACRS NRN PORTIONS OF FA THRU THIS EVNG. ETA SOMEWHAT STGR WITH THIS FEATURE AND ACTUALLY SHWG A DECENT KINK IN THE 5H HEIGHT FIELD ASCTD WITH IT. DONT KNOW HOW REAL THIS WL END UP BEING BUT HARD TO IGNORE AS IT MOVS INTO A FAIRLY UNSTABLE AMS ACRS NR FA WHR DWPTS HAV CLIMBED INTO THE UPR 60S AND TMPS PUSHG INTO THE MID 80S. STGR VORT WITH ETA ALSO HELPING TO PULL BNDRY TO OUR N DOWN FURTHER S INTO NRN FA OVRNGT WHILE NGM/AVN KP IT JUST TO OUR N. AT ANY RATE...LOOKS LIKE BEST CHC FOR TSTMS TNGT WL BE ACRS FAR NRN PORTIONS OF FA. WL GO WITH HI CHC POPS FAR N WITH LWR CHC POPS DAY AND CMH GROUPS. DEPENDING ON HOW FAR S BNDRY ACTUALLY MAKES IT...CUD SEE A FEW STORMS SNEAK INTO NRN PORTIONS OF CVG/PMH AREAS BUT THINK CHCS LESS THAN 20 PCT SO WL KP THEM DRY. WKR S/W PROGD TO MOV INTO THE NW LATE TNGT SO EVEN THO BEST CHC FOR PCPN SHUD BE THRU LATE EVNG WL NOT INDCT ANY TIMING SINCE CUD SEE SOMETHING REDVLP LATE. WL THEN HANG ON TO LOW CHC POPS ACRS THE N FOR THUR MRNG AS SECOND S/W MOVS THRU. BNDRY XPCTD TO THEN PUSH BACK TO THE N THRU THE AFTN HRS. WITH WAA CONTG...MDL FCST SNDGS INCTG A DECENT CAP DEVLOPING ACRS THE AREA THRU THE AFTN SO DESPITE UNSTBLE AMS IN PLACE...XPCT ANY TSTM ACTVTY TO BE ISOLD AND WL LEAVE OUT OF FCST. CDFNT FINALLY BEGINS TO DROP DOWN TWD AREA LATE THUR NGT AND THEN THRU THE FA ON FRI. WL TREND TWD SLGTLY SLOWER AVN WITH THIS. MDLS NOT INTCTG MUCH IN THE WAY OF QPF AND APPEAR FAIRLY LMTD WITH MSTR...BUT HARD TO IGNORE A FNT THIS TIME OF YEAR SO WL GO WITH CHC POPS ACRS ENTIRE AREA ON FRI. WITH WARM AND HUMID AMS IN PLACE...WL CONT TO GO A LTL WRMR THAN GUID TMPS FOR OVRNGT LOWS AND STICK PRETTY CLOSE TO GUID FOR HIGHS. .ILN...NONE. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 45 min |
| May 31, 7:08 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
| May 31, 7:31 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.